Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 22, 2021, 2:49 PM EDT for Marion County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 22, 2021, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Melbourne radar (KMLB), 153 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS82 KJAX 221849
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Tue Jun 22 2021
FLZ140-240-221930-
Central Marion FL-Eastern Marion FL-
249 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
330 PM EDT...
* At 249 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Weirsdale, or near Emeralda,
moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Weirsdale, Ocklawaha and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2906 8196 2921 8164 2905 8164 2905 8166
2896 8166 2896 8197 2897 8197
TIME...MOT...LOC 1849Z 237DEG 19KT 2901 8188
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:21 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 2:21 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 221 PM EDT Tue Jun 22 2021 .AVIATION... [Through 18Z Wednesday] Thunderstorms will impact the SGJ and GNV terminals through around 1930Z, bringing IFR conditions. Brief westerly wind gusts up to 35 knots will be possible at SGJ through around 19Z. MVFR conditions are expected at the Duval County terminals through around 20Z, with light rain and VFR conditions prevailing at SSI. Outside of thunderstorm activity, west-southwesterly surface winds of 5-10 knots will prevail at the regional terminals through around 00Z. Rainfall should end at the terminals by 00Z, with VFR conditions then expected through at least 06Z. MVFR to IFR conditions may then develop at VQQ and GNV after 06Z. Showers and thunderstorms may begin to approach the GNV terminal towards 13Z Wednesday, but confidence was too low to include anything more than vicinity coverage during the early morning hours at GNV at this time. && .PREV DISCUSSION [1120 AM EDT]... .NEAR TERM [Through Tonight]... Very light showers continued to spread across the area early this morning. Stronger showers/storms were observed across the Panhandle of Florida and northeastern Gulf associated with longwave troughing, ahead of a cold front moving across the Southeast. Guidance has been bad on initialization and timing of showers/storms the past few days, but better synoptic forcing should hopefully resolve some of those issues today. Expect scattered showers to continue to move across northeast Florida this morning, and a wave of heavier showers/storms to move into interior southeast Georgia and the Suwannee Valley beginning around daybreak. This area of heavier showers/storms is then forecast to shift southeast through the day. Deep southwesterly flow ahead of the frontal boundary will continue to pump deep tropical air into the region. Precipitable water values of 2-2.25 inches today will lead to very heavy downpours. Widespread rainfall amounts of 1-2 inches is expected, with locally higher amounts, which may lead to ponding on roadways and localized flooding. Significant cloud cover and the early start to convection will limit the severe threat somewhat, but isolated strong storms and a couple severe downbursts cannot be ruled out due to the synoptic forcing. Showers/storms will wind down from north to south in the evening, but widely scattered showers will remain possible overnight as the frontal boundary stalls near the Altamaha River. Cloudy skies will keep high temperatures below normal in the low to mid 80s most locations. Overnight lows will be near 70 to the lower 70s. .SHORT TERM [Wednesday Through Friday]... Dissipating trough of low pressure will lay across area Wednesday into Wednesday night. The flow will be from the southwest, so the gulf coast sea breeze will push well inland. The region will also be in the base of a 500 mb trough Wednesday. High pressure will build to the northeast Thursday into Friday, with an inverted trough lingering across area in this pattern. The flow will become more onshore from the east southeast Thursday into Friday, allowing the east coast sea breeze to push well inland. Above normal chances for convection will continue this period, with activity developing due to a combination of diurnal heating, boundary convergence on surface troughing, and sea breeze interactions, in a moist airmass. The upper troughing will help provide additional instability Wednesday. Lows will trend near normal this period, but with expected cloud and precipitation coverage highs will be below normal. .LONG TERM [Friday Night Through Tuesday]... Surface high pressure will remain to the northeast this period, continuing the moist Atlantic onshore flow. Convective chances are expected to be lower this period with lack of the surface troughing. Convection this period will be driven by diurnal instability and sea breeze interactions. With less cloud and precipitation coverage expected this period, temperatures will be closer to normal. .MARINE... A cold front entering the southeastern states will move southeastward, entering the Georgia waters on Wednesday before stalling and then gradually dissipating late this week. Widespread showers and thunderstorms will impact our local waters from mid- afternoon through the early evening hours tonight, with stronger activity producing briefly strong wind gusts. Outside of thunderstorm activity, west-southwesterly winds will increase to Caution levels of 15-20 knots both near shore and offshore this afternoon and will remain breezy overnight. Meanwhile, high pressure will build over the Mid-Atlantic states on Wednesday and will only slowly move offshore through the upcoming weekend. Winds and seas will diminish on Wednesday and Wednesday night as the front stalls just north of our local waters. Prevailing onshore winds will develop by Friday as this high pressure center wedges down the southeastern seaboard. Otherwise, scattered to numerous showers and thunderstorms will continue each day through Saturday. Rip Currents: A long period southeasterly ocean swell will create a moderate rip current risk at all area beaches through at least Thursday. .HYDROLOGY... Strong thunderstorms this afternoon will likely produce widespread 1-inch rainfall amounts along the I-95 corridor as well as north central FL, where locally higher totals resulting in a few incidents of localized flooding, especially at urban locations. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 70 86 67 / 20 20 30 70 10 SSI 73 86 74 83 74 / 20 30 40 60 40 JAX 70 89 71 86 71 / 20 70 50 70 40 SGJ 71 89 72 85 72 / 60 60 50 70 40 GNV 70 88 70 85 69 / 40 70 40 90 30 OCF 71 89 71 86 70 / 70 80 40 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 22, 12:58 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1258 PM EDT Tue Jun 22 2021
FLZ023-030-031-033-035-038-125-132-133-136>138-140-222-225-232-236-
237-240-325-340-425-221800-
Coastal Flagler FL-Southern Columbia FL-Central Marion FL-
Coastal St. Johns FL-Western Clay FL-Union FL-South Central Duval FL-
Eastern Putnam FL-Bradford FL-Gilchrist FL-Eastern Marion FL-
Eastern Clay FL-Eastern Alachua FL-Western Alachua FL-Baker FL-
Western Duval FL-Western Marion FL-Inland Flagler FL-
Western Putnam FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
1258 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...FLAGLER...BRADFORD...
ALACHUA...ST. JOHNS...MARION...SOUTHEASTERN BAKER...PUTNAM...UNION...
SOUTH CENTRAL COLUMBIA...CLAY AND DUVAL COUNTIES UNTIL 200 PM EDT...
* At 1257 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Maxville to near Trenton. Movement was east at 35 mph.
* Wind gusts up to 40 to 50 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Gainesville, Palm Coast, Ocala, Saint Augustine,
Palatka, Orange Park, Green Cove Springs, Starke and Rainbow Lakes
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2927 8115 2926 8141 2940 8142 2933 8168
2896 8166 2896 8231 2904 8253 2921 8254
2922 8240 2948 8241 2948 8255 2954 8256
2956 8266 2958 8295 2972 8296 2975 8294
3032 8195 3054 8139 3024 8134 2952 8110
TIME...MOT...LOC 1657Z 268DEG 30KT 3024 8196 2963 8291
HESSLocal storm report, Jun 22, 1:23 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
06/22/2021 M44 MPH AMZ452 FL MESONET
THUNDERSTORM WIND GUST OF 44 MPH MEASURED AT
HUGUENOT PARK.
&&
WLCSpecial weather statement, Jun 22, 1:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
159 PM EDT Tue Jun 22 2021
FLZ038-137-140-221900-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
159 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...EAST CENTRAL
MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 300 PM EDT...
* At 159 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Juniper Springs, moving
northeast at 25 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Crescent City, Salt Springs, Andalusia, Juniper Springs, Fruitland,
Lake Como and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2926 8141 2940 8142 2940 8143 2938 8145
2933 8168 2928 8164 2914 8164 2910 8179
2930 8181 2961 8141 2926 8123
TIME...MOT...LOC 1759Z 240DEG 24KT 2918 8174
NELSONSpecial weather statement, Jun 22, 2:03 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Jacksonville FL 203 PM EDT Tue Jun 22 2021 FLZ033-125-132-133-137-325-221830- Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL- Eastern Putnam FL-Coastal Duval FL-Inland St. Johns FL- 203 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...EAST CENTRAL CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 230 PM EDT... * At 203 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Federal Point, or 8 miles northwest of Hastings, moving northeast at 30 mph. * Wind gusts up to 50 mph possible with this storm. * Locations impacted include... Saint Augustine, Hastings, Fruit Cove, World Golf Village, Saint Augustine Beach, Nocatee, Durbin, Vilano Beach, Picolata and Switzerland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2969 8152 3011 8168 3020 8133 2976 8118 TIME...MOT...LOC 1803Z 247DEG 26KT 2982 8157 NELSON
Special weather statement, Jun 22, 2:29 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Jacksonville FL 229 PM EDT Tue Jun 22 2021 FLZ033-038-133-137-140-237-221915- Coastal St. Johns FL-Inland Flagler FL-Eastern Putnam FL- Western Putnam FL-Inland St. Johns FL-Eastern Marion FL- 229 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER... SOUTHEASTERN ST. JOHNS...NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 315 PM EDT... * At 229 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Hastings, moving northeast at 35 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine, Palatka, Interlachen, Hastings, East Palatka, Saint Augustine Beach, Vilano Beach, Federal Point, Crescent Beach and Bardin. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2940 8184 2968 8194 2996 8131 2969 8121 TIME...MOT...LOC 1829Z 241DEG 29KT 2973 8142 ZIBURA
Special weather statement, Jun 22, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Tue Jun 22 2021
FLZ140-240-221930-
Central Marion FL-Eastern Marion FL-
249 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
330 PM EDT...
* At 249 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Weirsdale, or near Emeralda,
moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Weirsdale, Ocklawaha and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2906 8196 2921 8164 2905 8164 2905 8166
2896 8166 2896 8197 2897 8197
TIME...MOT...LOC 1849Z 237DEG 19KT 2901 8188
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:24 AM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Jun 22, 9:51 AM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Jun 22, 10:16 AM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 44 min |
| Jun 22, 10:58 AM EDT | Special Weather Statement | JAX | Baker, Columbia, Gilchrist, Suwannee, Union | 62 min |
| Jun 22, 11:59 AM EDT | Special Weather Statement | JAX | Baker, Bradford, Clay, Columbia, Duval, Nassau and 2 more | 61 min |
| Jun 22, 12:06 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist, Marion, Putnam | 54 min |
| Jun 22, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 38 min |
| Jun 22, 12:39 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 22, 12:58 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay, Duval, Flagler, Gilchrist and 4 more | 62 min |
| Jun 22, 1:17 PM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Suwannee, Union | 118 min |
| Jun 22, 1:46 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 29 min |
| Jun 22, 1:59 PM EDT | Special Weather Statement | JAX | Flagler | 61 min |
| Jun 22, 2:03 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Jun 22, 2:10 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jun 22, 2:29 PM EDT | Special Weather Statement | JAX | Putnam, Saint Johns | 46 min |
| Jun 22, 2:44 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jun 22, 2:51 PM EDT | Tornado Warning | JAX | Putnam, Saint Johns | 9 min |
| Jun 22, 3:15 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 60 min |
| Jun 22, 3:43 PM EDT | Special Marine Warning | JAX | 92 min | |
| Jun 22, 4:20 PM EDT | Special Weather Statement | JAX | Marion | 55 min |
| Jun 22, 6:34 AM EDT | Special Weather Statement | JAX | Atkinson | 56 min |
| Jun 22, 7:10 AM EDT | Special Weather Statement | JAX | Bacon, Coffee, Pierce, Ware | 65 min |
| Jun 22, 10:08 AM EDT | Special Weather Statement | JAX | Brantley, Charlton, Pierce, Ware | 52 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.